[Neuroleptic malignant syndrome after cardiac surgery].

Mayuko Uehara, Masami Inaoka, Yasuko Miyaki, Shinji Nakashima, Akira Fuzii, Tetsuya Higami

Research output: Contribution to journalArticlepeer-review

Abstract

A 64-year-old man without any psychiatric disease, including Parkinson's disease underwent aortic valve replacement and mitral valve replacement for rheumatic valvular disease. One day after the cardiac surgery, he developed hyperthermina, muscle rigidity, coma and delirium, and his serum creatine kinase (CK) level was elevated. In spite of his negative brain computed tomography(CT), his consciousness remained unclear. He had received diazepam, flunitrazepam and buprenorphine after the cardiac surgery because of his hyper-reactivity. Although these drugs were not typical antipsychotics' causing neuroleptic malignant syndrome (NMS), NMS was strongly suspected because of his clinical appearance. Dantrolene was administered in a dose of 60 mg per day and he recovered consciousness and his CK level began to decrease. We reported a case of neuroleptic malignant syndrome after cardiac surgery.

Original languageEnglish (US)
Pages (from-to)1052-1055
Number of pages4
JournalKyobu geka. The Japanese journal of thoracic surgery
Volume66
Issue number12
StatePublished - Nov 2013
Externally publishedYes

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of '[Neuroleptic malignant syndrome after cardiac surgery].'. Together they form a unique fingerprint.

Cite this